MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TIBIAL BASE PLATE; FIXED CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK TIBIAL BASE PLATE; FIXED CEMENTED TIBIAL TRAY
Catalog Number 02.07.1201L
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 22 dec 2017 the medical affairs made the following analysis: the images supplied are of extremely poor quality and do not allow proper evaluation.The tibial plateau seems to be placed medial and posterior, with a lateral weakening of the supporting tibial bone, but this is more guessing that assessing.The relationship between this position, which may be due to anatomical constraints not detectable from the xrays supplied, is unknown.Batch review performed on 02 january 2018: lot 091670: (b)(4) items manufactured and released on 21 august 2009.Expiration date: 2014-06-30.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation based on the picture of the explanted component, made on 03 jan 2018 by r&d project manager: no residual cement can be seen on the bottom surface of the tibia baseplate.It is something usual to be seen on explanted components, even if the cause of revision is not loosening or mobilization.Some residual material can be seen surrounding the tibia keel, but it is not clear from the image if it is cement or bone.No further comments or considerations can be done looking at the picture sent.
 
Event or Problem Description
The patient came in complaining of pain.The surgeon determined the tibial baseplate had subsided.The surgeon revised the tibial baseplate and the poly.The surgery was completed successfully.

Brand Name
GMK TIBIAL BASE PLATE
Common Device Name
FIXED CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7163357
Report Number3005180920-2017-00810
Device Sequence Number1952372
Product Code JWH
UDI-Device Identifier07630030819841
UDI-Public07630030819841
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue Number02.07.1201L
Device Lot Number091670
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR